Alert archive / Texas / High Wind Warnings in 2010
High Wind Warning 6, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Feb 14, 2010, 4:04 AM CST. It took effect at Feb 14, 2010, 6:00 PM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2010, 4:04 AM CST (10:04 UTC)
- In effect from
- Feb 14, 2010, 6:00 PM CST
- Expired
- Feb 15, 2010, 4:32 AM CST
- In force
- 11 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
676 WWUS74 KMAF 141004 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 404 AM CST SUN FEB 14 2010 ...STRONG NORTHEASTERLY WINDS EXPECTED THROUGH GUADALUPE PASS TONIGHT... .A STRONG COLD FRONT WILL SWEEP ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS TODAY. THIS COLD FRONT IS EXPECTED TO MOVE THROUGH THE GUADALUPE MOUNTAINS LATE THIS AFTERNOON. A TIGHTENING SURFACE PRESSURE GRADIENT IN THE WAKE OF THE COLD FRONT WILL ALLOW STRONG NORTHEAST WINDS TO CHANNEL THROUGH GUADALUPE PASS TONIGHT. TXZ258-142200- /O.UPG.KMAF.HW.A.0004.100215T0000Z-100215T1200Z/ /O.NEW.KMAF.HW.W.0006.100215T0000Z-100215T1200Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 304 AM MST SUN FEB 14 2010 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING FOR GUADALUPE PASS...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG NORTHEASTERLY WINDS OF 35 TO 45 MPH ARE EXPECTED TO CHANNEL THROUGH GUADALUPE PASS TONIGHT IN THE WAKE OF A STRONG COLD FRONT. THESE WINDS WILL GRADUALLY DIMINISH EARLY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS PLANNING TRAVEL ALONG HIGHWAY 62 180 THROUGH GUADALUPE PASS TONIGHT SHOULD BE PREPARED TO EXERCISE EXTREME CAUTION... ESPECIALLY DRIVERS OF HIGH PROFILE VEHICLES. && $$
4 follow-up statements
162 WWUS74 KMAF 142056 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 256 PM CST SUN FEB 14 2010 ...STRONG NORTHEASTERLY WINDS EXPECTED THROUGH GUADALUPE PASS TONIGHT... ...WINDY CONDITIONS THIS EVENING ACROSS THE BIG BEND AND DAVIS MOUNTAINS... .A STRONG COLD FRONT WILL SWEEP ACROSS EXTREME SOUTHWEST TEXAS TONIGHT. A TIGHTENING SURFACE PRESSURE GRADIENT IN THE WAKE OF THE COLD FRONT WILL ALLOW STRONG NORTHEAST WINDS TO CHANNEL THROUGH GUADALUPE PASS TONIGHT. WINDY CONDITIONS WILL ALSO DEVELOP ACROSS THE BIG BEND AND DAVIS MOUNTAINS AND CONTINUE THROUGH LATE EVENING. TXZ258-150400- /O.CON.KMAF.HW.W.0006.100215T0000Z-100215T1200Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 156 PM MST SUN FEB 14 2010 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST MONDAY. STRONG NORTHEASTERLY WINDS OF 35 TO 45 MPH ARE EXPECTED TO CHANNEL THROUGH GUADALUPE PASS TONIGHT IN THE WAKE OF A STRONG COLD FRONT. THESE WINDS WILL GRADUALLY DIMINISH TOWARD MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS PLANNING TRAVEL ALONG HIGHWAY 62 180 THROUGH GUADALUPE PASS TONIGHT SHOULD BE PREPARED TO EXERCISE EXTREME CAUTION... ESPECIALLY DRIVERS OF HIGH PROFILE VEHICLES. && $$ TXZ057-074-079>081-150400- /O.NEW.KMAF.WI.Y.0006.100214T2300Z-100215T0400Z/ VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA- INCLUDING THE CITIES OF...VAN HORN...ALPINE...PRESIDIO...MARFA... MARATHON 256 PM CST SUN FEB 14 2010 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CST THIS EVENING. NORTHEAST WINDS OF 25 TO 25 MPH WITH GUSTS NEAR 50 MPH WILL OCCUR THROUGH LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
782 WWUS74 KMAF 142141 CCA NPWMAF URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 340 PM CST SUN FEB 14 2010 ...STRONG NORTHEASTERLY WINDS EXPECTED THROUGH GUADALUPE PASS TONIGHT... ...WINDY CONDITIONS THIS EVENING ACROSS THE BIG BEND AND DAVIS MOUNTAINS... .A STRONG COLD FRONT WILL SWEEP ACROSS EXTREME SOUTHWEST TEXAS TONIGHT. A TIGHTENING SURFACE PRESSURE GRADIENT IN THE WAKE OF THE COLD FRONT WILL ALLOW STRONG NORTHEAST WINDS TO CHANNEL THROUGH GUADALUPE PASS TONIGHT. WINDY CONDITIONS WILL ALSO DEVELOP ACROSS THE BIG BEND AND DAVIS MOUNTAINS AND CONTINUE THROUGH LATE EVENING. TXZ258-150500- /O.COR.KMAF.HW.W.0006.100215T0000Z-100215T1200Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 240 PM MST SUN FEB 14 2010 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST MONDAY. STRONG NORTHEASTERLY WINDS OF 35 TO 45 MPH ARE EXPECTED TO CHANNEL THROUGH GUADALUPE PASS TONIGHT IN THE WAKE OF A STRONG COLD FRONT. THESE WINDS WILL GRADUALLY DIMINISH TOWARD MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS PLANNING TRAVEL ALONG HIGHWAY 62 180 THROUGH GUADALUPE PASS TONIGHT SHOULD BE PREPARED TO EXERCISE EXTREME CAUTION... ESPECIALLY DRIVERS OF HIGH PROFILE VEHICLES. && $$ TXZ057-074-079>081-150400- /O.COR.KMAF.WI.Y.0006.100214T2300Z-100215T0400Z/ VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA- INCLUDING THE CITIES OF...VAN HORN...ALPINE...PRESIDIO...MARFA... MARATHON 340 PM CST SUN FEB 14 2010 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CST THIS EVENING. NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH WILL OCCUR THROUGH LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
493 WWUS74 KMAF 150111 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 711 PM CST SUN FEB 14 2010 ...STRONG NORTHEASTERLY WINDS EXPECTED THROUGH GUADALUPE PASS TONIGHT... .A TIGHT SURFACE PRESSURE GRADIENT IN THE WAKE OF THE COLD FRONT WILL ALLOW STRONG NORTHEAST WINDS TO CHANNEL THROUGH GUADALUPE PASS TONIGHT. THESE WINDS ARE EXPECTED TO GRADUALLY DIMINISH MONDAY MORNING. TXZ057-074-079>081-150215- /O.CAN.KMAF.WI.Y.0006.000000T0000Z-100215T0400Z/ VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA- INCLUDING THE CITIES OF...VAN HORN...ALPINE...PRESIDIO...MARFA... MARATHON 711 PM CST SUN FEB 14 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE WIND ADVISORY. $$ TXZ258-151200- /O.CON.KMAF.HW.W.0006.000000T0000Z-100215T1200Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 611 PM MST SUN FEB 14 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. STRONG NORTHEASTERLY WINDS OF 35 TO 45 MPH ARE EXPECTED TO CHANNEL THROUGH GUADALUPE PASS TONIGHT IN THE WAKE OF A STRONG COLD FRONT. THESE WINDS WILL GRADUALLY DIMINISH MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS PLANNING TRAVEL ALONG HIGHWAY 62 180 THROUGH GUADALUPE PASS TONIGHT SHOULD BE PREPARED TO EXERCISE EXTREME CAUTION... ESPECIALLY DRIVERS OF HIGH PROFILE VEHICLES. && $$
547 WWUS74 KMAF 151032 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 432 AM CST MON FEB 15 2010 ...THE HIGH WIND WARNING FOR GUADALUPE PASS HAS BEEN CANCELLED... TXZ258-151145- /O.CAN.KMAF.HW.W.0006.000000T0000Z-100215T1200Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 332 AM MST MON FEB 15 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE HIGH WIND WARNING THAT WAS PREVIOUSLY IN EFFECT FOR GUADALUPE PASS. STRONG NORTHEASTERLY WINDS HAVE DIMINISHED THROUGH GUADALUPE PASS EARLY THIS MORNING. THUS...THE HIGH WIND WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Feb 13, 11:24 PM CST, 4 hours 40 minutes earlier.
Area forecast discussion, Feb 13, 11:24 PM CST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1124 PM CST SAT FEB 13 2010
.DISCUSSION...
THE 06Z AVIATION FORECAST DISCUSSION HAS BEEN INCLUDED BELOW.
&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED TO PREVAIL OVERNIGHT AHEAD OF AN
APPROACHING COLD FRONT. THIS STRONG COLD FRONT IS EXPECTED TO
PASS THROUGH THE TERMINALS BY MIDDAY SUNDAY...WITH MVFR CEILINGS
QUICKLY DEVELOPING BEHIND THE FRONT. BREEZY NORTHERLY SURFACE
WINDS FOLLOWING THIS FRONT DURING THE AFTERNOON HOURS ON SUNDAY
WITH OCCASIONAL GUSTS UP TO 25KT.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&Hazardous weather outlook, Feb 13, 1:47 PM CST, 14 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 147 PM CST SAT FEB 13 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-142000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 147 PM CST SAT FEB 13 2010 /1247 PM MST SAT FEB 13 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG COLD FRONT WILL MOVE THROUGH SOUTHEAST NEW MEXICO AND WEST TEXAS SUNDAY. A TIGHT SURFACE PRESSURE GRADIENT WILL DEVELOP NEAR THE GUADALUPE MOUNTAINS LATE SUNDAY AFTERNOON BEHIND THE FRONT AND RESULT IN 35 TO 45 MPH NORTHEAST WINDS THROUGH GUADALUPE PASS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 2:56 PM CST | Wind Advisory | MAF | 4 hr |
Nearby
High Wind Warnings in Texas, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.